MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. ANGIOCATH AUTOGUARD PNK 20GA X 1.16IN; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. ANGIOCATH AUTOGUARD PNK 20GA X 1.16IN; INTRAVASCULAR CATHETER
Model Number 381703
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that angiocath autoguard pnk 20ga x 1.16in catheter was discolored.This was discovered during use.The following information was provided by the initial reporter: material no.381703 batch no.Unknown (reported: 606394938).It was reported that catheter is no longer transparent, making it difficult to complete the treatment.Event description per email states: pink plastic catheter that remains in the pt's arm is no longer transparent, you cannot see the blood flash making it very hard to tell whether catheter is in the vein.
 
Additional Manufacturer Narrative
H.6.Investigation summary: since no samples displaying the condition reported were available for examination, we were unable to fully investigate this incident.A device history record review showed no non-conformances associated with this issue during the production of this batch.H3 other text : see h.10.
 
Event or Problem Description
It was reported that angiocath autoguard pnk 20ga x 1.16in catheter was discolored.This was discovered during use.The following information was provided by the initial reporter: material no.381703, batch no.Unknown (reported: 606394938).It was reported that catheter is no longer transparent, making it difficult to complete the treatment.Event description per email states: pink plastic catheter that remains in the pt's arm is no longer transparent, you cannot see the blood flash making it very hard to tell whether catheter is in the vein.

Brand Name
ANGIOCATH AUTOGUARD PNK 20GA X 1.16IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key10561084
Report Number1710034-2020-00591
Device Sequence Number13562243
Product Code FOZ
UDI-Device Identifier30382903817031
UDI-Public30382903817031
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2019
Device Model Number381703
Device Catalogue Number381703
Device Lot Number6063949
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/30/2020
Supplement Date Received by Manufacturer08/30/2020
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;